Kentucky, 2006Flash Flooding and Flooding in Kentucky, September 23, 2006
September 23, 2006 · NWS LMK · 13 events in 12 counties and zones
10 flash flood, 2 flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 23, 2:00 AM EST, 2 hours earlier.
Area forecast discussion, Sep 23, 2:00 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 AM EDT SAT SEP 23 2006
.SHORT TERM (TODAY AND TONIGHT)...
MAJOR FLASH AND AREAL FLOODING A BIG PROBLEM FOR TODAY AND TONIGHT
WITH DAMAGING WIND/ISOLATED TORNADO THREAT A LESSER CONCERN...BEST
SHOT OF SEVERE STORMS APPEARS TO BE ABOUT 22Z (NWRN FA) TO 06Z (SERN
FA)TNGT.
NEW TORNADO WATCH HAS BEEN ISSUED FOR ABOUT THE SRN HALF OF OUR FA
TIL 14Z THIS MORNING. MORE WILL LIKELY FOLLOW LATE TDA.
WILL EXPAND FLOOD WATCH TO COVER OUR ENTIRE FORECAST AREA (FA) THRU
8 AM EDT SUN. GENERALLY 2-4 INCHES OF RAIN HAS FALLEN ACRS MUCH OF
OUR FA IN THE LAST 18 HRS WITH SOME LOCAL 6 TO 7 INCH AMOUNTS
PRIMARILY ON AN EAST-WEST AXIS FROM BRECKINRIDGE TO HARDIN TO NELSON
AND WASHINGTON COUNTIES. HEAVY RAIN PRODUCING TSTMS ARE NOW TRAINING
ACRS OUR SRN FA WHERE LESSER RAIN OCCURRED IN THE LAST 18 HRS.
WIND FIELDS ARE FORECAST TO STRENTHEN TDA BECOMING MORE OF A
UNIDIRECTIONAL DEEP SW FLO. UPR LVL TROF EXTENDING FROM THE WRN
GREAT LAKES INTO THE CNTRL PLAINS SHUD REACH FROM THE UPR OH VLY
INTO THE MID MS VLY BU SUN MORNING. TROF WILL THEN MOVE THRU BY LATE
SUN.
TSTMS CONT TO DEVELOP/TRAIN FROM ERN OK/NRN AR/SRN MO WHERE LO LVL
SPEED CONVERGENCE IS MAXIMIZED IN THETA E GRADIENT NORTH OF MOIST
...UNSTABLE AIR ACRS SERN OK/SRN AND CNTRL AR/WRN TN. A RAIN COOLED
BOUNDARY HAS SET UPR ACRS OUR FA AS STORMS MOVE DOWNSTREAM INTO KY
AND SRN INDIANA. MODELS CONTINUE THIS TSTM DEVELOPMENT/TRAINING
PATTERN EARLY THIS MRNG WHILE SHIFTING THE HEAVIER STORMS NWD ACRS
OUR NRN FA. GFS SHALLOWS THE MOISTURE DURING THE AFTN ACRS OUR
S...IF THIS OCCURS...IF THERE IS SOME SUNSHINE...THAT WILL JUST FEED
INTO A GREATER RISK FOR SVR STORMS (MORE INSTABILITY) AVAILABLE IN
THE WARM SECTOR LATE THIS AFTN/EARLY TNGT AHEAD OF THE COLD FRONT
WHICH SHUD CLEAR OUR ERN COUNTIES BY SUN MRNG.
WITH STRENGTHENING UNIDIRECTIONAL WIND FIELDS...PRIMARY MCS
DEVELOPMENT LATE TODAY SHUD BE LINEAR (SQUALL LINE) WITH EMBEDDED
BOWING SEGMENTS AND MAYBE A TORNADO OR TWO POLEWARD OF BOW APEX.
TORNADOES A BETTER POSSIBILITY IF MORE SUN AVAILABLE ACRS OUR SRN FA
TDA AS INDICATED BY THE GFS.
ADDITIONAL HEAVY RAINS TO CONT MOST OF MORNING ACRS OUR FA WITH
AFOREMENTIONED LO LVL JET DIRECTED INTO BOUNDARY...AGAIN EXPECT TO
LIFT SLOWLY NWD WITH A GRADUAL DECREASE IN RAINFALL RATES THRU THE
MORNING. ANOTHER 1 TO 3 ICHES OF RAIN WILL LIKELY FALL THRU NOON TDA
WITH ADDITIONAL RAIN WITH THE SQUALL LINE LATE TDA/TNGT. WIDESPREAD
FLOODING (AREAL AND RIVER) WILL RESULT WITH THE FLASH FLOOD THREAT
HIGH LATE TDA WITH SQUALL LINE PASSAGE.
KIRKPATRICK
.LONG-TERM (SUNDAY THROUGH FRIDAY)... PREVIOUS DISCUSSION FOLLOWS.
SUNDAY WILL CONTINUE PREV FCST TREND WI RW- ENDING FROM NW TO SE
ACROSS THE FA AS THE REMNANTS OF THE COMPLEX AND VIGOROUS STORM
SYSTEM IS REPLACED BY A DRY NORTHWESTERLY FLOW THROUGH MIDWEEK. NOT
REALLY CANADIAN AIR BUT PACIFIC BEHIND THIS SYSTEM SO TEMPS WILL BE
NEAR OR ONLY A LITTLE BELOW SEASONAL NORMALS FOR THIS TIME OF YEAR.
DURING THE LATE WEDNESDAY AND THURSDAY TIME FRAME...THE LATEST
MODELS TO VARYING DEGREES ARE INDICATING THAT A RATHER STRONG TROUGH
WILL DROP SOUTHEAST INTO THE GREAT LAKES REGION AND FORCE A COLD
FRONT ACROSS THE REGION. ITS STILL TOO EARLY TO REALLY SETTLE ON
JUST HOW MUCH CANADIAN AIR WILL DROP SOUTHWARD WITH THIS SYSTEM. FOR
NOW WILL KEEP THE CURRENT FCST TRENDS FOR LATE IN THE WORKWEEK. --21
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 800 AM EDT/700 AM CDT SUN.
IN...FLOOD WATCH UNTIL 800 AM EDT/700 AM CDT SUN.
&&
KIRKPATRICK
Hazardous weather outlook, Sep 22, 3:30 PM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORR TO DAYS
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT FRI SEP 22 2006
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-230830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
330 PM CDT FRI SEP 22 2006 /430 PM EDT FRI SEP 22 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT FOR ALL OF SOUTHERN
INDIANA AND FOR CENTRAL KENTUCKY NORTH OF THE CUMBERLAND PARKWAY.
SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE THIS EVENING
AND OVERNIGHT ALONG AND NORTH OF THE OHIO RIVER. AMPLE MOISTURE
COMBINED WITH A SLOWLY MOVING WARM FRONT MAY LEAD TO INDIVIDUAL
STORMS MOVING REPEATEDLY ACROSS THE SAME AREA. LOCALLY HEAVY
RAINFALL MAY LEAD TO RUNOFF PROBLEMS AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.
A FLASH FLOOD WATCH REMAINS IN EFFECT SATURDAY AND SATURDAY NIGHT.
AS A WARM FRONT MOVES NORTH TOMORROW...SURFACE INSTABILITY WILL
INCREASE DURING THE DAY. AS A RESULT...IN ADDITION TO THE CONTINUING
THREAT OF HEAVY RAINFALL...STRONG MID LEVEL WINDS WILL BRING A
THREAT OF DAMAGING WINDS OR ISOLATED TORNADOES ASSOCIATED WITH ANY
SCATTERED CONVECTION THAT DEVELOPS TOMORROW AFTERNOON.
THE THREAT OF DAMAGING WINDS WILL INCREASE LATE TOMORROW AHEAD OF A
COLD FRONT. LINEAR CONVECTION...IN THE FORM OF A SQUALL LINE OR
INDIVIDUAL BOW ECHOS...MAY DEVELOP AND MOVE AHEAD OF THE COLD FRONT.
IN ADDITION...HEAVY RAINFALL AND DEADLY LIGHTNING WILL ACCOMPANY
THESE STORMS.
OUTSIDE OF ANY THUNDERSTORM...SOUTHERLY WINDS COULD GUST UP TO 30
MPH IN SPOTS SATURDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY AS ANOTHER COLD FRONT AFFECTS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED SATURDAY THROUGH EARLY SUNDAY MORNING
...ESPECIALLY SATURDAY NIGHT. MONITOR THE LATEST FORECASTS ON
NOAA ALL-HAZARDS RADIO OR ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE.
JSD
In the hours before
Special weather statement, Sep 23, 2:02 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 AM EDT SAT SEP 23 2006
KYZ041-042-049-230745-
BOURBON-CLARK-FAYETTE-
302 AM EDT SAT SEP 23 2006
...STRONG STORMS AFFECTING BOURBON...CLARK AND FAYETTE COUNTIES...
AT 259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LEXINGTON...AND MOVING EAST
AT 45 MPH.
FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE...
NEAR WINCHESTER BY 320 AM EDT.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 118.
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES DUE TO THE VERY WET SOIL CONDITIONS. TAKE
PRECAUTIONS NOW TO SECURE LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
SCHOTT
Special weather statement, Sep 23, 2:07 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 AM EDT SAT SEP 23 2006
KYZ056-057-066-067-230745-
CASEY-GARRARD-LINCOLN-MADISON-
307 AM EDT SAT SEP 23 2006
...STRONG STORMS MOVING ACROSS EAST CENTRAL KENTUCKY...
AT 303 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
RICHMOND TO STANFORD TO 9 MILES EAST OF LIBERTY...OR ALONG A LINE
EXTENDING FROM 14 MILES SOUTHEAST OF LEXINGTON TO 18 MILES NORTHEAST
OF LIBERTY TO 9 MILES EAST OF LIBERTY...AND MOVING EAST AT 35 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED
WITH THESE STORMS.
THESE STORMS WILL BE...
NEAR RICHMOND BY 315 AM EDT.
NEAR CRAB ORCHARD BY 320 AM EDT.
NEAR KINGSTON BY 325 AM EDT.
NEAR WACO BY 330 AM EDT.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 90.
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES DUE TO THE VERY WET SOIL CONDITIONS. TAKE
PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER
LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
SCHOTT
Special weather statement, Sep 23, 2:13 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT SAT SEP 23 2006
KYZ075>078-081-082-230800-
ADAIR-CLINTON-CUMBERLAND-METCALFE-MONROE-RUSSELL-
213 AM CDT SAT SEP 23 2006
...STRONG STORMS WILL SOON BE AFFECTING
ADAIR...CLINTON...CUMBERLAND...METCALFE...MONROE AND RUSSELL
COUNTIES...
AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
EDMONTON TO EDMONTON TO TOMPKINSVILLE...MOVING EAST AT 35 MPH.
FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE...
NEAR BREEDING BY 220 AM CDT.
5 MILES SOUTH OF COLUMBIA BY 225 AM CDT.
NEAR BURKESVILLE BY 235 AM CDT.
NEAR JAMESTOWN BY 250 AM CDT.
NEAR ALBANY BY 300 AM CDT.
THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS
STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE
ROADWAY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
SCHOTT
Special weather statement, Sep 23, 2:59 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 AM EDT SAT SEP 23 2006
KYZ082-230820-
CLINTON-
259 AM CDT SAT SEP 23 2006
...STRONG THUNDERSTORMS AFFECTING CLINTON COUNTY...
AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF BURKESVILLE...OR 18 MILES NORTH
OF BYRDSTOWN...AND MOVING EAST AT 40 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORM.
THIS STORM WILL BE...
NEAR CUMBERLAND CITY BY 305 AM CDT.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
CS
Local storm report, Sep 23, 3:04 AM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 AM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 AM FLASH FLOOD RICHMOND 37.74N 84.29W
09/23/2006 MADISON KY LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT STATES THAT WATER HAS RISEN ACROSS
OR IS FLOWING ACROSS THE FOLLOWING ROADS NEAR OR IN
RICHMOND...WATER ST...NORTH AND 3RD...AND MAIN AND
ORCHARD.
&&
SCHOTTSpecial weather statement, Sep 23, 3:28 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 AM EDT SAT SEP 23 2006
KYZ072>078-081-082-231000-
ADAIR-ALLEN-BARREN-CLINTON-CUMBERLAND-METCALFE-MONROE-RUSSELL-
SIMPSON-
328 AM CDT SAT SEP 23 2006
...NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL OVER SOUTHERN
KENTUCKY...
AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
INDICATING CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS
OVER MUCH OF SOUTHERN KENTUCKY. THESE STORMS WERE EXPECTED TO
CONTINUE THROUGH AT LEAST 5 AM CDT.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND 1
TO 2 INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...
AND GUSTY WINDS OF AROUND 25 TO 30 MPH ARE EXPECTED.
EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF MAY CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE
YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY.
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE FLASH FLOOD
WARNINGS.
CS
Event by event
10 flash flood, 2 flood, 1 thunderstorm wind. Local standard time, as filed.
Flood, Breckinridge
- When
- September 23, 4:00 AM EST to 5:00 PM EST
- Where
- Breckinridge County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.773, -86.429 (the zone’s center; the record gives no point)
Highway 333S was closed between Corners and Big Springs. There was a hole in the Highway 86 bridge at Webster. Highway 86 was closed between Custer and Corners, with water over the bridge. The Corners-Rosetta Road was closed. Highway 2199 was closed between Big Springs and High Plains. Highway 333 was closed between Big Springs and the Meade and Hardin County line.
Flood, Fayette
- When
- September 23, 4:48 AM EST to 3:00 PM EST
- Where
- Fayette County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.733, -84.150
Numerous streets and roads across the county remained closed due to high water. By late afternoon, water was still flowing across U.S. Highway 68 near the Jessamine County line.
Flash Flood, Hardin
- When
- September 23, 1:30 PM EST to 3:30 PM EST
- Where
- Hardin County, Countywide
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.698, -85.963 (the zone’s center; the record gives no point)
Water covered many roads throughout the county.
Flash Flood, Shelby
- When
- September 23, 1:30 PM EST to 3:30 PM EST
- Where
- Shelby County, Shelbyville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.215, -85.195 (the zone’s center; the record gives no point)
Third Street at Ash Avenue in Shelbyville was closed due to high water. Old Eminence Pike Road and Pickets Dam Road were closed due to high water.
Flash Flood, Oldham
- When
- September 23, 1:57 PM EST to 3:30 PM EST
- Where
- Oldham County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.399, -85.448 (the zone’s center; the record gives no point)
Ash Avenue in Pewee Valley was closed due to high water. Highway 1793 at Rose Island in the northwestern part of the county was ;under water. Summit View at Fivle Lane in the southeast was under water. Kentucky Highways 329 and 22 were closed at the Jefferson County line.
Flash Flood, Logan
- When
- September 23, 2:00 PM EST to 4:00 PM EST
- Where
- Logan County, Countywide
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.860, -86.879 (the zone’s center; the record gives no point)
Water was over Coopertown Road nine miles north of Russellville. The bridge was impassable. Numerous roads in the town of Russellville were closed due to high water. At Lewisburg, water from the Mud River was over the road near Highways 106E and 106W.
Flash Flood, Bullitt
- When
- September 23, 2:10 PM EST to 3:30 PM EST
- Where
- Bullitt County, Brooks
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.970, -85.696 (the zone’s center; the record gives no point)
Six inches of water covered Old Preston Highway at Zoneton Road. Water was over Kentucky Highway 480 between mile markers 9 and 10.
Flash Flood, Jefferson
- When
- September 23, 2:13 PM EST to 3:30 PM EST
- Where
- Jefferson County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.187, -85.659 (the zone’s center; the record gives no point)
In Louisville, Grinstead Drive at Interstate 64 was closed due to high water. In Fern Creek, a portion of Fairmount Road was under three feet of water. Many roads in the county were covered by water.
Flash Flood, Grayson
- When
- September 23, 2:21 PM EST to 4:50 PM EST
- Where
- Grayson County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.461, -86.344 (the zone’s center; the record gives no point)
Numerous roads were closed due to high water.
Flash Flood, Ohio
- When
- September 23, 2:21 PM EST to 5:30 PM EST
- Where
- Ohio County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.478, -86.849 (the zone’s center; the record gives no point)
Water was over Highway 62 near Beaver Dam. Several secondary roads were closed due to high water.
Thunderstorm Wind, Madison
- When
- September 23, 3:31 PM EST
- Where
- Madison County, Waco
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.720, -84.278 (the zone’s center; the record gives no point)
Trees and power lines were downed.
Flash Flood, Madison
- When
- September 23, 3:48 PM EST to 4:30 PM EST
- Where
- Madison County, Countywide
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 37.720, -84.278 (the zone’s center; the record gives no point)
In the city of Richmond, Catalpa Loop was impassable. Second Street at Walnut was flooded. The creek along East Main Street at Harrison reached up to the level of the road. In Waco, Waco Loop Road was impassable. Flint Road in Waco was covered by water.
Flash Flood, Green
- When
- September 23, 4:06 PM EST to 5:00 PM EST
- Where
- Green County, Summersville
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.264, -85.553 (the zone’s center; the record gives no point)
Streams were out of their banks and some roadways were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arkansas, September 23, 20061 death · 1 event
- Flash Flood in Arkansas, September 23, 20061 death · 1 event
- Flood in Missouri, September 23 to 24, 2006$18 million · 1 event
- Flash Flood in Missouri, September 23, 2006$5.5 million · 1 event
- Flash Flood in Kentucky, September 23, 2006$800,000 · 1 event
- Hail and Damaging Winds in Tennessee, September 23, 2006$151,000 · 65 kt wind · 21 events
- Flash Flood in Missouri, September 23, 2006$250,000 · 1 event
- Hail and Damaging Wind in Texas, September 23, 2006$200,000 · 1 in hail · 2 events
- Tornadoes and Damaging Winds in Michigan, September 23, 2006$155,000 · F0 · 4 events
- Damaging Wind in Kentucky, September 23, 20061 injured · $100,000 · 65 kt wind · 1 event
- Tornado in Kentucky, September 23, 2006$40,000 · F1 · 1 event
- Flash Flood in Missouri, September 23, 2006$110,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530962, 5530961, 5530953, 5531628, 5530952, 5530957, 5530954, 5531627, 5530955, 5530956, 5530959, 5530960, 5530958.